Arkansas, 2007

Hail and Damaging Wind in Arkansas, May 10, 2007

May 10, 2007 · NWS SHV · 3 events in 2 counties and zones

Isolated showers and thunderstorms developed during the afternoon hours of May 10th across portions of southwest Arkansas. A few of these storms became severe due to a very unstable airmass in place.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Isolated showers and thunderstorms developed during the afternoon hours of May 10th across portions of southwest Arkansas. A few of these storms became severe due to a very unstable airmass in place. Large hail and damaging thunderstorm wind gusts were noted with some of these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 9:18 AM CST, 4 hours 9 minutes earlier.

Area forecast discussion, May 10, 9:18 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT THU MAY 10 2007

...AN UPDATE TO THE FORECAST PACKAGE IS NOT EXPECTED AT THIS TIME...

.DISCUSSION...
WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER-LEVEL LOW MOVING
SOUTHEAST ACROSS TEXAS AT MID-MORNING.  THE UPPER LOW IS STILL
EXPECTED TO REACH SOUTHWEST LOUISIANA BY FRIDAY MORNING...THEN
GRADUALLY SHIFT OFFSHORE.

IT STILL LOOKS LIKE MORE OF THE SAME WILL BE ON TAP FOR THIS
AFTERNOON AND EVENING.  AS THE UPPER LOW APPROACHES OUR AREA...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE AND COVERAGE AND
INTENSITY THIS AFTERNOON.  WITH MID-TROPOSPHERIC LAPSE RATES
STEEPENING DUE TO THE APPROACH OF THE UPPER-LEVEL LOW...WE CANNOT
RULE OUT SOME SEVERE STORMS THIS AFTERNOON.

THE ONGOING FORECAST PACKAGE LOOKS TO BE IN DECENT SHAPE AND NO
CHANGES WILL BE MADE AT THE PRESENT TIME.  I WILL CONTINUE TO
MONITOR RAIN PROBABILITY TRENDS AND UPDATE IF NEEDED. /21/

&&

.AVIATION...
WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL
TEXAS...MOVING SOUTHEASTWARD.  A FEW LIFR CIGS ARE PERSISTING...BUT
ALL SITES SHOULD IMPROVE TO VFR LATE THIS MORNING.  A SMALL BROKEN
LINE OF -TSRA STRETCHES FROM SE OK INTO NE TX. STORM MOTION IS TO
THE N AROUND THE LOW.  EXPECT GREATER COVERAGE INTO THE HEAT OF THE
DAY WITH VCTS FCST AT MOST SITES...WHICH WILL BE AMENDED AS NEEDED
FOR ORGANIZED CLUSTERS LATER TODAY.  12Z SOUNDING IS A LITTLE OFF ON
SOME PARAMETERS DUE TO THE RH SENSOR FAILURE.  WET BULB ZERO IS EST.
TO BE AROUND 10KFT. SO...SOME HAIL IS POSSIBLE LATE THIS MORNING AND
LIKELY MOST OF THE AFTERNOON. SFC WINDS WILL PREVAIL FOR MOST FROM
THE SE 5 TO 10 KTS OR L/V WITH SOME GUSTS NEAR DOWNPOURS.
LIKEWISE...CEILINGS FOR THE FCST PERIOD WILL BE HIGHLY VARIABLE AND
DEPENDENT ON DIURNALLY-DRIVEN CONVECTION TODAY.  FOG DEVELOPMENT
WILL LIKELY BE AN ISSUE EARLY TOMORROW.  VLIFR-LIFR CONDITIONS WILL
BE POSSIBLE AT MOST TAF SITES FOR A FEW HRS AROUND SUNRISE FRIDAY
MORNING...HIGHLY DEPENDENT ON CONVECTION TODAY./24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  65  87  66 /  50  40  40  30
MLU  87  64  87  65 /  50  40  40  30
DEQ  83  63  83  63 /  60  40  40  30
TXK  84  64  85  65 /  60  40  40  30
ELD  86  63  86  63 /  50  40  40  30
TYR  83  64  84  65 /  60  40  40  30
GGG  84  63  86  65 /  60  40  40  30
LFK  85  66  86  66 /  50  40  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...GMC
Hazardous weather outlook, May 10, 9:49 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU MAY 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1049 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE FOUR STATE REGION.  THE MAIN RISKS WITH
ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF
AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN
HOUR.

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION
THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST
LOUISIANA.  AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE
AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO
INCREASE IN COVERAGE AND INTENSITY.  SIMILAR TO PREVIOUS DAYS...SOME
OF THE STORMS MAY BECOME SEVERE.

THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW
HOURS AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND.  HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

BUTTS

The radar

The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Columbia

When
May 10, 1:27 PM CST
Where
Columbia County, Magnolia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.270, -93.230

Thunderstorm Wind, Hempstead

When
May 10, 2:40 PM CST
Where
Hempstead County, 5 mi N of Hope
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.742, -93.600

A few trees were blown down between Hope and Oakhaven. One tree damaged a home at 122 West Avenue C.

Hail, Hempstead

When
May 10, 3:10 PM CST
Where
Hempstead County, 2 mi E of Mc Caskill
Measured
0.75 in hail
Reported by
Public
Coordinates
33.920, -93.615

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27324, 27326, 27325.